Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 64, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 18, 2006, 5:15 PM MST for Pima County, Pinal County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 5:15 PM MST (00:15 UTC)
- Expired
- Jul 18, 2006, 6:00 PM MST
- In force
- 45 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 67 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 3896 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 190016
SVRTWC
AZC019-021-190100-
/O.NEW.KTWC.SV.W.0064.060719T0015Z-060719T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
515 PM MST TUE JUL 18 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA
THIS INCLUDES THE CITIES OF...ORO VALLEY...MARANA
SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
* UNTIL 600 PM MST
* AT 506 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ORO VALLEY TO 10 MILES SOUTH OF
MARANA...AND MOVING NORTHWEST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MARANA BY 535 PM MST
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEVERAL TREES ARE
REPORTED ON FIRE ON THE EAST SIDE OF TUCSON. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IN ADDITION TO DAMAGING WINDS...THIS STORM WILL ALSO PRODUCE A DUST
STORM WITH VISIBILITIES NEAR OR BELOW ONE QUARTER OF A MILE. REMEMBER
IT IS DANGEROUS TO DRIVE IN A DUST STORM...PARTICULARLY IN OPEN
AREAS.
LAT...LON 3229 11092 3237 11078 3269 11092 3259 11146
3219 11133 3225 11105
$$
WEATHER.GOV/TUCSON2 follow-up statements
000 WWUS55 KTWC 190039 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 537 PM MST TUE JUL 18 2006 AZC019-021-190100- /O.CON.KTWC.SV.W.0064.000000T0000Z-060719T0100Z/ PIMA AZ-PINAL AZ- 537 PM MST TUE JUL 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR SOUTH CENTRAL PINAL AND NORTH CENTRAL PIMA COUNTIES... AT 530 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DOVE MOUNTAIN...OR ABOUT 6 MILES NORTHEAST OF MARANA...MOVING NORTHWEST AT 10 MPH. IN ADDITION TO HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IN ADDITION TO DAMAGING WINDS...THIS STORM WILL ALSO PRODUCE A DUST STORM WITH VISIBILITIES NEAR OR BELOW ONE QUARTER OF A MILE. REMEMBER IT IS DANGEROUS TO DRIVE IN A DUST STORM...PARTICULARLY IN OPEN AREAS. LAT...LON 3237 11096 3239 11091 3269 11099 3258 11148 3229 11137 3234 11110 $$ WEATHER.GOV/TUCSON
000
WWUS55 KTWC 190058
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
555 PM MST TUE JUL 18 2006
AZC019-021-190105-
/O.EXP.KTWC.SV.W.0064.000000T0000Z-060719T0100Z/
PIMA AZ-PINAL AZ-
555 PM MST TUE JUL 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL AND
NORTHEASTERN PIMA COUNTIES EXPIRES AT 600 PM MST...
THE SEVERE THUNDERSTORM LOCATED NORTH OF DOVE MOUNTAIN HAS FALLEN
BELOW SEVERE LEVELS. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR
SOUTH CENTRAL PINAL AND NORTHEASTERN PIMA COUNTY HAS BEEN ALLOW TO
EXPIRE AT 600 PM MST.
LAT...LON 3237 11096 3239 11091 3269 11099 3258 11148
3234 11110
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:17 PM MST, 2 hours 58 minutes earlier.
Area forecast discussion, Jul 18, 2:17 PM MST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 217 PM MST TUE JUL 18 2006 .SYNOPSIS...A SPRAWLING UPPER LEVEL HIGH FROM THE FOUR CORNERS INTO KANSAS WILL KEEP SOUTHEAST ARIZONA IN AN ACTIVE MONSOON FLOW PATTERN THROUGH THURSDAY. THE HIGH WILL THEN SHIFT INTO THE GREAT BASIN AND MAY BRING SOMEWHAT DRIER AIR INTO THE REGION FROM THE SOUTHERN PLAINS FOR THURSDAY AND FRIDAY. HOWEVER ANOTHER MOISTURE INCREASE IS EXPECTED BY THE WEEKEND WHEN A COLD FRONT DROPS DOWN THE FRONT RANGE OF THE ROCKIES AND MAY PUSH AS FAR WEST AS THE ARIZONA-NEW MEXICO BORDER. && .DISCUSSION...A MORE ACTIVE AFTERNOON IS GETTING UNDERWAY. THE TSTMS HAVE BEEN CONCENTRATING ALONG THE LEADING EDGE OF THE WARMER AIR ALOFT TO OUR E AND A SUBTLE MOISTURE BOUNDARY FROM E PINAL THROUGH COCHISE COUNTY. WITH 15-20KTS OF FLOW AND THE MAIN INSTABILITY AXIS OVER PIMA AND SANTA CRUZ...WE EXPECT THE TSTMS TO CLUSTER UP A BIT MORE AND BECOME MORE NUMEROUS OVER THE CENTRAL AND W CWA. WILL ADJUST POPS ACCORDINGLY BASED ON RADAR TRENDS. UPDATED THE HWO EARLIER TO MENTION ISOLATED SEVERE DOWNBURSTS AND ISOLATED FLASH FLOOD ISSUES. HAVE ALREADY HAD ONE GUST TO 49MPH TODAY AT KOLS. AS FOR WED...THERE APPEARS TO BE A DISTURBANCE TRAPPED BETWEEN THE TWO HIGH CENTERS OVER THE FOUR CORNERS AND KS. AS THE KS ONE WEAKENS AND THE 4 CORNER CELL BEGINS TO SHIFT TOWARD S UT...THE DISTURBANCE WILL HAVE A CLEAR SHOT INTO AZ. THERE IS A LOT OF DRY AIR ALOFT UPSTREAM IN TX...SO IT WILL BE A RACE FOR WHICH WILL ARRIVE FIRST. BOTH THE WRF-NAM AND GFS FAVOR THE DISTURBANCE AND AS A CONSEQUENCE ADVERTISE AN EVEN MORE ACTIVE DAY ON WED. THE PAST COUPLE OF SHIFTS HAVE ALREADY BUILT THIS TREND INTO THE FORECAST...SO WE WILL MERELY MAKE SOME TWEAKS TO TIMING SINCE ENE FLOW TENDS TO ALLOW TSTMS TO LAST DEEPER INTO THE NIGHT...ESPECIALLY OVER THE W. BY THU AND ESPECIALLY FRI...THE WARM/DRY AIR ALOFT WILL OVERTAKE THE CWA WHILE LOWER LEVELS REMAIN RELATIVELY MOIST. THUS WE WILL SEE SOME TSTMS AROUND...BUT BELOW OUR TYPICAL LATE JULY COVERAGE. THAT WILL NOT LAST VERY LONG WITH UPPER LEVEL LOWS/INVERTED TROUGHS ALREADY STARTING TO SPIN UP OVER THE LOWER MS VALLEY AND GULF OF CAMPECHE. ONE OR BOTH OF THESE SYSTEMS SHOULD COOL AND MOISTEN OUR MID LEVEL BY THE WEEKEND...IF NOT INTRODUCE SOME DYNAMICS TO THE CORE MONSOON REGION. THE MAIN TRIGGER FOR US...THOUGH...MAY END UP BEING FROM A BACKDOOR COLD FRONT DROPPING INTO POSITION TO OUR E. MODELS HAVE BEEN ADVERTISING THIS FOR A COUPLE OF DAYS NOW...AND THE HIGHLY AMPLIFIED PATTERN IN THE HIGH LATITUDES THIS WEEKEND SUPPORTS THIS NOTION NICELY. THIS SETUP WOULD ALSO BE TYPICAL OF A TYPE 2/RIM SHOT PATTERN. ONCE AGAIN...FORECAST ALREADY HAD AN UPRAMP BUILT IN... SO WE WILL CONTINUE WITH THAT LINE OF THINKING IN THIS PACKAGE. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 18, 12:12 PM MST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1212 PM MST TUE JUL 18 2006 AZZ019-029>035-190700- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1212 PM MST TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT. A WEAK UPPER LEVEL DISTURBANCE DEVELOPED LAST NIGHT OVER EASTERN SONORA AND WILL TEND TO ENHANCE THUNDERSTORMS THIS AFTERNOON AND EVENING AS IT MOVES NORTHWEST ACROSS CENTRAL PIMA COUNTY. THE INITIAL DEVELOPMENT OVER THE MOUNTAINS THIS AFTERNOON WILL EVENTUALLY DRIFT NORTHWEST INTO THE VALLEYS AND MAY CONSOLIDATE INTO ONE OR TWO FAIRLY LARGE CLUSTERS BEFORE SHIFTING TOWARD THE TOHONO OODHAM NATION AND WESTERN PIMA COUNTY AFTER SUNSET. THE ATMOSPHERE IS MORE UNSTABLE COMPARED TO THE PAST SEVERAL DAYS AND A LITTLE MORE MOIST. WINDS ALOFT ARE ALSO WEAKER WHICH MEANS THE THREAT OF HEAVY RAIN IS GREATER THAN IN THE PAST FEW DAYS...MAINLY WEST OF A LINE FROM WINKLEMAN TO BISBEE. ANY THUNDERSTORMS THAT DEVELOP COULD ALSO BRIEFLY EXCEED SEVERE LEVELS WITH DAMAGING DOWNBURST WINDS THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE WILL SHIFT FROM THE CENTRAL ROCKIES AND PLAINS STATES TO THE GREAT BASIN BY THIS WEEKEND. AS THIS SHIFT BEGINS...WINDS ALOFT WILL TURN TO THE NORTHEAST AND MAY CAUSE A FEW STRONG THUNDERSTORMS TO MOVE OFF THE MOGOLLON RIM ON WEDNESDAY. ACTIVITY MAY BE MORE SUPPRESSED THURSDAY AND FRIDAY AS THE ATMOSPHERE STABILIZES SOMEWHAT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PYTLAK
In the hours before
Local storm report, Jul 18, 3:25 PM MST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
325 PM MST TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 5 NNE CATALINA 32.54N 110.88W
07/18/2006 M0.75 INCH PINAL AZ TRAINED SPOTTER
3/4 INCH HAIL IN SADDLEBROOKE.
&&
PYTLAKLocal storm report, Jul 18, 4:13 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
413 PM MST TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM DUST STORM 1 SSW AVRA VALLEY 32.43N 111.32W
07/18/2006 PIMA AZ TRAINED SPOTTER
VISIBILITY 30 FEET IN DUST STORM.
&&
PYTLAKLocal storm report, Jul 18, 4:26 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
426 PM MST TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM DUST STORM 1 N MARANA 32.43N 111.17W
07/18/2006 PIMA AZ OTHER FEDERAL
100 FOOT VISIBILITY REPORTED BY ON DUTY U.S.G.S. EMPLOYEE
LOCATED AT TRICO ROAD BRIDGE OVER THE SANTA CRUZ RIVER.
&&
SCHAFFNERLocal storm report, Jul 18, 4:55 PM MST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
455 PM MST TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD 2 SSW AVRA VALLEY 32.42N 111.32W
07/18/2006 PIMA AZ TRAINED SPOTTER
1 FOOT OF WATER REPORTED OVER EMILY ROAD.
0445 PM DUST STORM 5 SE ELOY 32.69N 111.55W
07/18/2006 PINAL AZ PARK/FOREST SRVC
100 FOOT VISIBILITY REPORTED AT PICACHO PEAK STATE PARK.
0340 PM HAIL 3 NNW CATALINA 32.51N 110.92W
07/18/2006 M0.75 INCH PIMA AZ TRAINED SPOTTER
PENNY SIZED HAIL REPORTED BY TRAINED WEATHER SPOTTER.
&&
SCHAFFNERLocal storm report, Jul 18, 5:08 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
508 PM MST TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM LIGHTNING 10 E TUCSON 32.20N 110.72W
07/18/2006 PIMA AZ LAW ENFORCEMENT
SEVERAL TREE FIRES REPORTED ON EAST SIDE OF TUCSON,
&&
MSCHAFFNLocal storm report, Jul 18, 5:10 PM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
510 PM MST TUE JUL 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 12 SE TUCSON 32.07N 110.75W
07/18/2006 PIMA AZ PUBLIC
TREE DOWNED ON SOUTHEAST SIDE OF TUCSON.
&&
MSCHAFFNThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 5:29 PM MST | Flash Flood Warning | TWC | Santa Cruz | 61 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.